Alert archive / California / Winter Storm Watches in 2012
Winter Storm Watch 13, NWS Medford, OR
NWS Medford, OR issued this winter storm watch at Oct 20, 2012, 3:18 PM PDT for Siskiyou County, California. It took effect at Oct 21, 2012, 11:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 20, 2012, 3:18 PM PDT (22:18 UTC)
- In effect from
- Oct 21, 2012, 11:00 PM PDT
- Expired
- Oct 21, 2012, 2:39 AM PDT
- In force
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
292 WWUS46 KMFR 202218 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 318 PM PDT SAT OCT 20 2012 ...FIRST SIGNIFICANT SNOWFALL OF THE SEASON FOR THE MOUNTAINS... .A COLD AND FAIRLY STRONG STORM SYSTEM...BY OCTOBER STANDARDS...WILL MOVE INTO NORTHERN CALIFORNIA LATE SUNDAY THROUGH MONDAY. THIS STORM WILL PRODUCE THE FIRST SIGNIFICANT SNOWFALL OF THE SEASON FOR THE MOUNTAINS. CAZ082-083-211400- /O.NEW.KMFR.WW.Y.0029.121022T0600Z-121023T0600Z/ /O.NEW.KMFR.WS.A.0013.121022T0600Z-121023T0600Z/ SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITY OF...TENNANT 318 PM PDT SAT OCT 20 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM SUNDAY TO 11 PM PDT MONDAY ABOVE 4000 FEET... ...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY EVENING ABOVE 5500 FEET... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 4000 FEET FOR SNOW...WHICH IS IN EFFECT FROM 11 PM SUNDAY TO 11 PM PDT MONDAY. A WINTER STORM WATCH ABOVE 5500 FEET HAS ALSO BEEN ISSUED. THIS WINTER STORM WATCH ABOVE 5500 FEET IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY EVENING. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 8 TO 14 INCHES ARE EXPECTED ABOVE 5500 FEET. SNOW ACCUMULATIONS BETWEEN OF 4 TO 8 INCHES ARE EXPECTED BETWEEN 4000 AND 5500 FEET. BELOW 4000 FEET...TO INCLUDE MOUNT SHASTA CITY...UP TO 2 TO 4 INCHES OF SNOW IS POSSIBLE. * ELEVATION: THE WINTER STORM WATCH IS FOR ELEVATIONS ABOVE 5500 FEET. THE WINTER WEATHER ADVISORY IS FOR ELEVATIONS ABOVE 4000 FEET. SOME LIGHT SNOW ACCUMULATIONS ARE POSSIBLE DOWN TO 3000 FEET. * TIMING...SNOW WILL BEGIN LATE SUNDAY, WITH SNOW LEVELS FALLING TO NEAR 3500 FEET BY MONDAY MORNING. SNOW IS EXPECTED TO CONTINUE THROUGH LATE MONDAY EVENING. * LOCATIONS INCLUDE: HIGHER ELEVATION AREAS AROUND MOUNT SHASTA CITY...MC CLOUD...AND TENNANT INCLUDING THE MOUNT SHASTA SKI PARK...PORTIONS OF HIGHWAY 89 BETWEEN MOUNT SHASTA CITY AND MC CLOUD...THE EVERITT MEMORIAL HIGHWAY TO INCLUDE BUNNY FLAT...AND THE CASTLE LAKE AREA. * WINDS...SOUTHWEST WINDS WILL REACH 20 TO 30 MPH WITH GUSTS 40 TO 60 MPH ABOVE 5500 FEET. * IMPACTS...WET SNOW IS LIKELY TO ACCUMULATE ON PORTION OF HIGHWAY 89 BETWEEN MOUNT SHASTA CITY AND MC CLOUD. ADDITIONALLY...ROADWAYS AROUND AND NEAR MOUNT SHASTA CITY TO INCLUDE THE EVERITT MEMORIAL HIGHWAY AND THE ROAD TO CASTLE LAKE WILL ALSO BE AFFECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ080-211400- /O.NEW.KMFR.WW.Y.0029.121022T0600Z-121023T0600Z/ WESTERN SISKIYOU COUNTY- 318 PM PDT SAT OCT 20 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM SUNDAY TO 11 PM PDT MONDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 4000 FEET FOR SNOW...WHICH IS IN EFFECT FROM 11 PM SUNDAY TO 11 PM PDT MONDAY. * SNOW ACCUMULATIONS...4 TO 8 INCHES ABOVE 4500 FEET...AND 2 TO 4 INCHES AS LOW AS 4000 FEET. * ELEVATION: ABOVE 4000 FEET. * TIMING...LATE SUNDAY EVENING THROUGH LATE MONDAY EVENING. * LOCATIONS INCLUDE: THE MARBLE MOUNTAINS AND TRINITY ALPS ABOVE 4000 FEET. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS 40 TO 60 MPH ARE POSSIBLE ABOVE 5000 FEET. * IMPACTS...THOSE CAMPING OR HIKING IN THE MOUNTAINS SHOULD PREPARE FOR WINTER WEATHER CONDITIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ BTL
1 follow-up statement
022 WWUS46 KMFR 210939 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 239 AM PDT SUN OCT 21 2012 ...FIRST SIGNIFICANT SNOWFALL OF THE SEASON FOR THE MOUNTAINS... .A COLD AND FAIRLY STRONG STORM SYSTEM...BY OCTOBER STANDARDS... WILL MOVE INTO NORTHERN CALIFORNIA LATE TODAY THROUGH MONDAY. THIS STORM WILL PRODUCE THE FIRST SIGNIFICANT SNOWFALL OF THE SEASON FOR THE MOUNTAINS. SNOW WILL ALSO ACCUMULATE IN THE MOUNT SHASTA CITY AREA...INCLUDING INTERSTATE 5. CAZ082-212230- /O.UPG.KMFR.WS.A.0013.121022T0600Z-121023T0600Z/ /O.NEW.KMFR.WS.W.0010.121022T0600Z-121023T0600Z/ /O.EXT.KMFR.WW.Y.0029.121022T0900Z-121023T0000Z/ SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...MOUNT SHASTA 239 AM PDT SUN OCT 21 2012 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT MONDAY ABOVE 5500 FEET... ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 2 AM TO 5 PM PDT MONDAY ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM WARNING ABOVE 5500 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT MONDAY. THE WINTER WEATHER ADVISORY ABOVE 3500 FEET IS NOW IN EFFECT FROM 2 AM TO 5 PM PDT MONDAY. THE WINTER STORM WATCH HAS BEEN UPGRADED. * SNOW ACCUMULATIONS...8 TO 14 INCHES ABOVE 5500 FEET....WITH 4 TO 8 INCHES BETWEEN 4000 AND 5500 FEET. A FEW INCHES OF SNOW WILL FALL AT LOWER ELEVATIONS...WITH LOCALLY 3 TO 5 INCHES NEAR MOUNT SHASTA CITY. * TIMING...SNOW WILL BEGIN LATE SUNDAY... WITH SNOW LEVELS FALLING TO NEAR 3500 FEET BY MONDAY MORNING. SNOW IS EXPECTED TO CONTINUE THROUGH LATE MONDAY EVENING. * LOCATIONS INCLUDE: MOUNT SHASTA CITY...MC CLOUD...AND THE MOUNT SHASTA SKI PARK ALONG WITH AREA ROADWAYS INCLUDING INTERSTATE 5. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS 40 TO 60 MPH ABOVE 5500 FEET. * IMPACTS...WET SNOW IS LIKELY TO ACCUMULATE ON AREA ROADS MAKING FOR DIFFICULT TRAVEL. HIKERS...HUNTERS AND OTHER OUTDOOR ENTHUSIASTS ARE LIKELY TO ENCOUNTER WET...COLD AND BREEZY WEATHER...WITH ELEVATED RISKS OF HYPOTHERMIA. * INTERSTATE 5 IMPACTS: A BURST OF SNOW IS EXPECTED BETWEEN 2 AM AND 10 AM MONDAY...WITH SNOW FALLING QUICKLY ENOUGH TO ACCUMULATE ON INTERSTATE 5 AROUND MOUNT SHASTA CITY. TRAVEL IS EXPECTED TO BE IMPACTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ083-212230- /O.UPG.KMFR.WS.A.0013.121022T0600Z-121023T0600Z/ /O.NEW.KMFR.WS.W.0010.121022T0600Z-121023T0600Z/ /O.CON.KMFR.WW.Y.0029.121022T0600Z-121023T0600Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITY OF...TENNANT 239 AM PDT SUN OCT 21 2012 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT MONDAY ABOVE 5500 FEET... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT MONDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM WARNING ABOVE 5500 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT MONDAY. THE WINTER STORM WATCH HAS BEEN UPGRADED. A WINTER WEATHER ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT MONDAY. * SNOW ACCUMULATIONS...8 TO 14 INCHES ABOVE 5500 FEET....WITH 4 TO 8 INCHES BETWEEN 4000 AND 5500 FEET. * ELEVATION: THE WINTER STORM WARNING IS FOR ELEVATIONS ABOVE 5500 FEET. THE WINTER WEATHER ADVISORY IS FOR ELEVATIONS ABOVE 4000 FEET. * TIMING...SNOW WILL BEGIN LATE SUNDAY AND CONTINUE THROUGH LATE MONDAY EVENING. * LOCATIONS INCLUDE: TENNANT...AND PORTIONS OF HIGHWAY 97. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS 40 TO 60 MPH ABOVE 5500 FEET. * IMPACTS...WET SNOW IS LIKELY TO ACCUMULATE ON AREA ROADS MAKING FOR DIFFICULT TRAVEL. HIKERS...HUNTERS AND OTHER OUTDOOR ENTHUSIASTS ARE LIKELY TO ENCOUNTER WET...COLD AND BREEZY WEATHER...WITH ELEVATED RISKS OF HYPOTHERMIA. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ080-212230- /O.CON.KMFR.WW.Y.0029.121022T0600Z-121023T0600Z/ WESTERN SISKIYOU COUNTY- 239 AM PDT SUN OCT 21 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT MONDAY ABOVE 4000 FEET... A WINTER WEATHER ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT MONDAY. * SNOW ACCUMULATIONS...4 TO 8 INCHES ABOVE 4500 FEET...AND 2 TO 4 INCHES AS LOW AS 4000 FEET. * ELEVATION: ABOVE 4000 FEET. * TIMING...LATE SUNDAY EVENING THROUGH LATE MONDAY EVENING. * LOCATIONS INCLUDE: THE MARBLE MOUNTAINS AND TRINITY ALPS ABOVE 4000 FEET. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS 40 TO 60 MPH POSSIBLE ABOVE 5000 FEET. * IMPACTS...HIKERS...HUNTERS AND OTHER OUTDOOR ENTHUSIASTS ARE LIKELY TO ENCOUNTER WET...COLD AND BREEZY WEATHER...WITH ELEVATED RISKS OF HYPOTHERMIA. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WRIGHT
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this winter storm watch went out at Oct 20, 9:17 AM PDT, 6 hours 1 minute earlier.
Area forecast discussion, Oct 20, 9:17 AM PDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MEDFORD OR 917 AM PDT SAT OCT 20 2012 CORRECTED WORDING .UPDATE... A FEW MINOR UPDATES WERE MADE TO THE FORECAST THIS MORNING. THESE WERE TO CANCEL THE WIND ADVISORY IN THE SUMMER LAKE AREA ABOUT 2 HOURS BEFORE IT'S EXPIRATION TIME, ADD PATCHY FOG TO THE FORECAST FOR THIS MORNING FROM THE MOUNT SHASTA AREA AND KLAMATH BASIN WESTWARD, AND TO MAKE SOME ADJUSTMENTS TO TODAY'S SKY COVER FORECAST. BTL && .DISCUSSION... PRECIPITATION AMOUNTS OVER THE LAST 24 HOURS HAVE BEEN A QUARTER TO A HALF INCH AT SOME LOCATIONS IN THE COASTAL COUNTIES AND THE UMPQUA BASIN. ELSEWHERE ON THE WEST SIDE AMOUNTS HAVE GENERALLY BEEN LEES THAN A TENTH OF AN INCH IN THE VALLEYS, BUT HIGHER ELEVATIONS, TO INCLUDE THE CASCADES AND SISKIYOUS, ALSO APPEAR TO HAVE RECEIVED A QUARTER TO A HALF INCH. THE CAMERA ON THE CRATER LAKE NATIONAL PARK RIM THIS MORNING INDICATES SOME SNOW ACCUMULATION, LIKELY UNDER TWO INCHES, INDICATING THAT SNOW LEVELS ARE INDEED COMING DOWN AND THE FIRST SNOW OF THE YEAR HAS ARRIVED IN SOME OF OUR MOUNTAINOUS AREAS. A QUASI-STATIONARY FRONTAL BOUNDARY WILL REMAIN DRAPED ACROSS THE FORECAST AREA THIS MORNING WITH LIGHT PRECIPITATION EXPECTED ACROSS MAINLY THE WEST SIDE DUE TO WEAK FRONTAL LIFT COMBINING WITH OROGRAPHIC LIFT IN A MOIST ONSHORE FLOW. THIS AFTERNOON PRECIPITATION WILL LIKELY DIMINISH IN COVERAGE AND INTENSITY AS FRONTAL DYNAMICS WEAKEN SOME. TODAY'S FOCUS WILL BE ON STORM ACTIVITY DURING THE NEXT WEEK, IN PARTICULAR THE SUNDAY NIGHT THROUGH MONDAY STORM. SPECIAL WEATHER STATEMENTS ARE OUT FOR THE AREA ASSOCIATED WITH THIS STORM, WHICH WILL FEATURE THE FIRST ACCUMULATING SNOWFALL OF THE YEAR FOR MANY HIGHER ELEVATION AREAS AND POSSIBLY EVEN SOME MID ELEVATIONS- PARTICULARLY IN THE MOUNT SHASTA AREA. BTL && .AVIATION... BASED ON 20/12Z TAF CYCLE. AN AREA OF STRATUS WITH MVFR TO LOCAL IFR CIGS WILL MOVE THROUGH WESTERN OREGON AND PORTIONS OF THE EAST SIDE THIS MORNING. BUT GENERALLY, CLOUDS WILL BE ON THE DECREASE TODAY WITH VFR CONDITIONS EXPECTED ALL AREAS BY LATE MORNING. STRATUS WITH IFR CIGS WILL LIKELY RETURN TO THE COAST TONIGHT, BUT MOST AREAS WILL REMAIN VFR WITH ONLY MID AND HIGH CLOUD. WE WILL ALSO SEE A FEW SHOWERS DEVELOPING AT THE COAST THIS AFTERNOON WITH SHOWERS INCREASINGLY LIKELY TONIGHT. ELSEWHERE, SHOWERS ARE NOT EXPECTED TO BE MORE THAN ISOLATED. CLOUDS WILL BANK UP AGAINST THE WEST SIDE MOUNTAINS KEEPING THEM AT LEAST PARTIALLY OBSCURED TODAY AND TONIGHT. -WRIGHT && .PREV DISCUSSION... /ISSUED 349 AM PDT SAT OCT 20 2012/ SHORT TERM...BEHIND A FRONT...LIGHT SCATTERED SHOWERS WILL CONTINUE OVER THE AREA ESPECIALLY FROM THE CASCADES WEST. THEN SHOWERS ARE EXPECTED TO DECREASE IN THE AFTERNOON. THE BROAD UPPER LEVEL TROUGH OVER THE REGION WILL DEEPEN ALONG THE PACNW COAST TONIGHT AND SUNDAY AS A LOW MOVES SOUTH OUT OF THE GULF OF ALASKA. THIS TROUGH WILL BRING A COOL PATTERN TO THE AREA WITH SOME SHOWERS CONTINUING MAINLY ALONG COAST TONIGHT AND SUNDAY. INLAND AREAS ARE EXPECTED TO REMAIN MAINLY DRY THOUGH AS A WEAK RIDGE DEVELOPS JUST TO THE EAST TODAY INTO SUNDAY. THEN THE LOW FROM THE GULF OF ALASKA WILL BRING A STRONG TO MODERATE COLD FRONT INTO THE AREA SUNDAY NIGHT AND MONDAY. SNOW LEVELS ARE EXPECTED TO LOWER FROM NEAR 5000 TO 6000 FEET SUNDAY EVENING TO 3000 TO 4000 FEET BY MONDAY MORNING. WIDESPREAD LIGHT TO MODERATE PRECIPITATION IS EXPECTED WITH THE FRONT SUNDAY NIGHT AND MONDAY. THIS COMBINED WITH LOWER SNOW LEVELS IS EXPECTED TO BRING AROUND 2 TO 6 INCHES OF SNOW TO THE MOUNTAINS ABOVE 3000 FEET ELEVATION. SEVERAL INCHES OF WET SNOW IS ALSO POSSIBLE NEAR MOUNT SHASTA CITY AS A SOUTHERLY JET FEEDS MOISTURE INTO THE AREA AND UPSLOPE FLOW RESULTS IN MODERATE TO LOCALLY HEAVY SNOWFALL. HEAVIEST PRECIPITATION IS EXPECTED IN THE MORNING HOURS ON MONDAY. IN ADDITION TO BRINGING RAIN AND SNOW...THIS FRONT WILL ALSO BRING GUSTY WINDS TO THE AREA ON MONDAY...ESPECIALLY FOR AREAS EAST OF THE CASCADES AND INTO THE SHASTA VALLEY. ADDITIONALLY VERY COLD AIR ALOFT COMBINED WITH AN UPPER LEVEL JET AND WEAK INSTABILITY WILL BRING A SLIGHT CHANCE FOR THUNDERSTORMS ALONG THE COAST MONDAY MORNING. THEN WIDESPREAD SHOWERS ARE EXPECTED MONDAY AFTERNOON AND THE SLIGHT CHANCE FOR THUNDERSTORMS WILL SPREAD INLAND TO THE CASCADES DURING THE AFTERNOON. SMALL HAIL AND GUSTY WINDS MAY ACCOMPANY ANY THUNDERSTORM ACTIVITY. THE TROUGH CENTERED ALONG THE COAST PERSISTS MONDAY NIGHT THROUGH WEDNESDAY WITH SHORTWAVES MOVING AROUND THE LOW AND BRINGING CONTINUED SHOWERS INTO THE AREA MONDAY NIGHT AND TUESDAY. BY WEDNESDAY...THE GFS AND ECMWF SHOW LARGER DIFFERENCES IN THE FORECAST. A CONTINUED WET AND COOL PATTERN IS FORECAST IN BOTH MODELS. HOWEVER THE ECMWF CONTINUES TO FAVOR A WETTER PATTERN WITH ANOTHER MODERATE TO STRONG FRONT PUSHING INTO THE AREA WEDNESDAY. THE GFS SHOWS A LESS ORGANIZED BUT WIDESPREAD SHOWERY PATTERN. SNOW LEVELS WILL ALSO BE A CONCERN FOR THIS PERIOD AS THE ECMWF FAVORS SNOW LEVELS RISING TO AROUND 4500 FEET TO 5000 FEET WHILE THE GFS KEEPS SNOW LEVELS AROUND 3000 TO 4000 FEET. PREV LONG TERM DISCUSSION... /ISSUED 338 PM PDT FRI OCT 19 2012/ TUESDAY OCTOBER 23RD THROUGH FRIDAY OCTOBER 26TH...COOLER THAN NORMAL TEMPERATURES AND WETTER THAN NORMAL CONDITIONS ARE EXPECTED DURING THIS PERIOD AS A COLD UPPER LEVEL TROUGH LINGERS OVER THE AREA. SHOWERY CONDITIONS ARE EXPECTED ON TUESDAY WITH LOW SNOW LEVELS GENERALLY BETWEEN 3000 AND 4000 FEET. THE GFS AND ECMWF MODELS DISAGREE ON THE TRACK AND TIMING OF THE NEXT FRONTAL SYSTEM...BUT BOTH DO INDICATE THAT FRONTAL SYSTEM IS LIKELY TO BE THE MOST POWERFUL OF THE WEEK...WITH COPIOUS AMOUNTS OF MOISTURE AND REASONABLY SIGNIFICANT WIND POTENTIAL ON WEDNESDAY THROUGH THURSDAY. MODELS HAVE VARIED ON THE TRACK OF THIS LOW OVER THE LAST 24 HOURS WITH MODEL CONSENSUS PUSHING IT ONTO THE SOUTHWEST OREGON COAST. THE CRITICAL QUESTION WILL BE THE EXACT TRACK OF THE LOW AS SIGNIFICANT SNOW IS LIKELY TO OCCUR IN THE MOUNTAINS TO THE NORTH OF THE LOW PRESSURE TRACK. THOSE IN THE MOUNT SHASTA AREA...THOSE PLANNING TO TRAVEL OVER THE SISKIYOUS AT SISKIYOU SUMMIT...AND THOSE PLANNING ACTIVITIES IN THE MARBLE MOUNTAINS...TRINITY ALPS...AND CASCADES SHOULD KEEP UP TO DATE ON EXPECTATIONS WITH THIS WEATHER SYSTEM. LATE IN THE WEEK TOWARD NEXT WEEKEND THE TROUGH OF LOW PRESSURE ACROSS THE AREA SHOULD LIFT OUT TO THE NORTHEAST AT LEAST PROVIDING A TEMPORARY BREAK IN THE WET WEATHER. BTL && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. PZ...NONE. BTL/WRIGHT
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 3:18 PM PDT | Winter Weather Advisory | MFR | Siskiyou | 64 hr |
Nearby
Winter Storm Watches in California, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.